Alert archive / Missouri / Flash Flood Warnings in 1997
Flash Flood Warning 66, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 17, 1997, 10:51 AM CDT for Bollinger County, Cape Girardeau County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 1997, 10:51 AM CDT (15:51 UTC)
- Expired
- Jun 17, 1997, 2:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
The radar
The Paducah radar (KPAH), 101 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 3.9 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -101 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 171553 FFWPAH MOC017-031-171900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 1051 AM CDT TUE JUN 17 1997 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 200 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHEAST MISSOURI ...BOLLINGER COUNTY...CAPE GIRARDEAU COUNTY AT 1050 AM...DOPPLER RADAR INDICATED NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUING TO GENERATE HEAVY RAINFALL OVER AREAS THAT HAVE ALREADY RECEIVED 1 TO 3 INCHES OF RAIN THIS MORNING. SLOW MOVING SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER CAPE GIRARDEAU AND BOLLINGER COUNTIES FOR THE NEXT FEW HOURS. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. SPODEN/LAMM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 10:10 AM CDT, 41 minutes earlier.
Area forecast discussion, Jun 17, 10:10 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE PADUCAH KY 1010 AM CDT TUE JUN 17 1997 MORNING UPPER AIR ANALYSIS HAS STACKED LOW OVER NORTHEAST ARKANSAS WITH PLENTY OF WRAP AROUND MOISTURE ADVECTING INTO AND REMAINING OVER MOST OF SEMO. 09Z RUC HAS THIS PATTERN CONTINUING INTO THE MID AFTERNOON HOURS. ALREADY HAVE URBAN AND SMALL STREAM ADVISORIES UP FOR MANY COUNTIES AND 88D SHOWING LITTLE MOVEMENT OF HEAVY RAIN. FFG NUMBERS FROM YESTERDAY WERE 1-2 INCHES. COORDINATION WITH LMRFC TO RUN PAH FFG NUMBERS ONLY...THESE NOW ARE IN 1 HOUR...ABOUT 1 INCH...2 IN 3 HOURS COORDINATED WITH STL...LMRFC...CHI...SDF ON FFA FOR ALL OF SEMO AND PARTS OF SOUTHERN ILLINOIS...WEST KENTUCKY...MAINLY SOUTH OF CARBONDALE TO MADISONVILLE LINE. AS UPPER LOW SLOWLY MOVES NORTHEAST...MAIN FOCUS OF INFLOW WILL BE OVER WKY AND SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI INTO TONIGHT. . SPODEN/LAMM
In the hours before
Special weather statement, Jun 17, 10:44 AM CDT, 7 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-171745- THUNDERSTORM OUTLOOK...VALID UNTIL 600 AM WEDNESDAY NATIONAL WEATHER SERVICE PADUCAH KY SOUTHEAST MO/SOUTH IL 1044 AM CDT TUE JUN 17 1997 WEST KY/SOUTHWEST IN ...THUNDERSTORMS WITH HEAVY RAIN EXPECTED TODAY AND TONIGHT...HOWEVER NO SEVERE WEATHER IS EXPECTED... AN UPPER LEVEL STORM SYSTEM WAS LOCATED OVER NORTHWEST ARKANSAS THIS MORNING AND IS EXPECTED TO MOVE INTO PORTIONS OF SOUTHERN ILLINOIS BY THIS EVENING. THERE IS A TREMENDOUS AMOUNT OF MOISTURE ALREADY IN PLACE OVER MUCH OF THE AREA AND MORE WILL BE PULLED INTO THE REGION BY THIS STORM SYSTEM. THIS AMPLE AMOUNT OF MOISTURE WILL ACTUALLY HELP TO KEEP THE THUNDERSTORMS BELOW SEVERE LIMITS DUE TO THE LACK OF HEATING BY THE SUN. HOWEVER...HEAVY RAIN IS LIKELY OVER MUCH OF THE AREA AND THAT IS THE MAIN THREAT. A FEW STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. STORM MOVEMENT WILL BE VARIABLE ACROSS THE AREA DUE TO THE CIRCULATION AROUND THE STORM SYSTEM...WITH SPEEDS GENERALLY LESS THAN 20 MPH. SPOTTER ACTIVATION MAY BE NECESSARY DUE TO FLOODING. REMEMBER THAT A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHEAST MISSOURI...EXCEPT FOR THE BOOTHEEL...AND FOR SOUTHERN ILLINOIS AND WESTERN KENTUCKY...GENERALLY SOUTH OF A LINE FROM CARBONDALE ILLINOIS TO MADISONVILLE KENTUCKY. SPODEN
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 2:03 PM CDT | Flash Flood Warning | PAH | Cape Girardeau | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.